Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 14, 2021Rankin County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 14, 2021, 8:02 PM CDT for Rankin County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 8:02 PM CDT (01:02 UTC)
Expired
Jun 14, 2021, 9:00 PM CDT
In force
58 min
Issued by
NWS Jackson, MS

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS84 KJAN 150102
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
802 PM CDT Mon Jun 14 2021
 
MSZ048-150200-
Hinds MS-
802 PM CDT Mon Jun 14 2021

...LOCALLY HEAVY RAINFALL FALLING OVER THE CITY OF JACKSON...

At 801 PM CDT, Meteorologists were tracking a thunderstorm producing 
heavy rainfall over Jackson. This storm was nearly stationary.

Locations impacted include...
Jackson.

Torrential rainfall is occurring with this storm, and may lead to 
localized flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3227 9027 3238 9021 3236 9014 3226 9020
      3225 9021
TIME...MOT...LOC 0102Z 218DEG 0KT 3232 9020 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:41 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 14, 6:41 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
641 PM CDT Mon Jun 14 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Isold TSRA were noted on radar south of HKS-JAN and moving south.
This activity is expected to remain west of PIB-HBG. Isold TSRA
are expected just south of PIB-HBG Tuesday aftn. VFR conditions
are expected to prevail through Tuesday aftn. /22/

&&

.DISCUSSION...

Tonight and Tuesday: Considerably less convection over the area
this afternoon compared to yesterday. What is out is there at the
moment is confined to the axis of maximum 0-3km theta-e across
central MS- northeast LA while the frontal boundary is lagging
behind over northern MS. The HRRR has been showing the late start
to this convection, but indicates an uptick in coverage over the
south from now until early evening. Convection only expected over
the far south Tuesday as the front spreads drier air into much of
the region overnight.

Heat indices having a hard time reaching advisory criteria this
afternoon as expected higher dewpoints never materialized. Will,
therefore, cancel the current heat advisory. Will keep the far south
in a limited category in the HWO for heat Tuesday as heat indices
flirt with 105 ahead of the boundary. /GG/

Wednesday through Monday:

Again, not much has changed with the current forecast reasoning
through the upcoming weekend. Model guidance remains in fairly
decent agreement, even with regards to the area of low pressure in
the southwestern Gulf of Mexico. Some slight adjustments to
temperatures or other elements have been made, but the consensus
blend of guidance looks to handle the general features well. Drier
air in the wake of a "cold" front will keep POPs confined to the
Gulf Coast through the back half of the work week, but then
increasing humidity and chances for heavy rain are expected to
return as the ridge breaks down and an area of low pressure moves
north to the Gulf Coast.

Per the latest National Hurricane Center outlook, this broad area of
showers and storms currently over the Bay of Campeche in the
southwestern Gulf of Mexico has a 70 percent chance for developing
into a Tropical Depression during the next 5 days. The latest GFS,
CMC, and ECMWF deterministic runs depict an elongated and unbalanced
low pressure system with a displaced band of heavier rain and a
corridor of stronger winds between the center of the low and the
area of high pressure expected to be located off the east coast of
Florida during the weekend time frame. These broad systems are hard
to predict in fine detail, but the environment will generally
support some organization over the next few days, and the model
guidance has general agreement for how this one may evolve. The
potential for tropical development will continue to be monitored,
but there is increasing confidence for a wave of heavy rain
potential and possible strong winds to affect the central Gulf Coast
between Friday to Sunday regardless of how the system evolves. Stay
tuned for updates throughout the week, especially if traveling along
the Gulf Coast late this week and early next week. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  95  70  90 /  13   4   2   7
Meridian      70  95  66  89 /  14   5   3   6
Vicksburg     72  95  72  93 /  11   3   2   7
Hattiesburg   72  95  71  92 /  28  16   6  12
Natchez       73  95  72  93 /  21  11   3  10
Greenville    71  93  70  89 /   1   1   2   4
Greenwood     70  93  68  89 /   2   1   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/22/GG
Hazardous weather outlook, Jun 14, 3:15 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
315 PM CDT Mon Jun 14 2021

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-066-
152015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Jones-
315 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ026-MSZ060>065-072>074-152015-
Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
315 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

DANGEROUS HEAT
THREAT...Limited
TIMING...Tuesday

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

26

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 14, 5:41 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021

MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021

...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH...
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...

At 540 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Braxton to Mendenhall to near
Taylorsville. Movement was south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
      3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951

DL
Special weather statement, Jun 14, 6:39 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Mon Jun 14 2021

MSZ062-150045-
Lincoln MS-
639 PM CDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN COUNTY THROUGH
745 PM CDT...

At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Enterprise, or near Brookhaven, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Enterprise, Ruth, Center Point, West Lincoln and Bogue Chitto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3158 9063 3154 9044 3157 9032 3135 9029
      3135 9063
TIME...MOT...LOC 2339Z 002DEG 10KT 3151 9044

DL
Special weather statement, Jun 14, 6:53 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
653 PM CDT Mon Jun 14 2021

MSZ064-072-150100-
Jefferson Davis MS-Marion MS-
653 PM CDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT MARION AND SOUTHERN JEFFERSON
DAVIS COUNTIES THROUGH 800 PM CDT...

At 653 PM CDT, Meteorologists were tracking a strong thunderstorm
over Society Hill, or 11 miles north of Columbia, moving south at 20
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbia, Kokomo, Holly Springs, Morgantown, Goss, Society Hill,
Bunker Hill, Improve and Bassfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3117 9001 3118 9001 3118 9003 3120 9003
      3140 8999 3139 8997 3139 8996 3152 8996
      3153 8971 3115 8965
TIME...MOT...LOC 2353Z 000DEG 19KT 3141 8987

DL
Local storm report, Jun 14, 6:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     2 WSW MAGEE             31.86N 89.77W
06/14/2021                   SIMPSON            MS   LAW ENFORCEMENT

            COUPLE TREES DOWNED ALONG MS 28 WEST OF
            MAGEE.

&&

DL
Special weather statement, Jun 14, 7:02 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
702 PM CDT Mon Jun 14 2021

MSZ061-150100-
Franklin MS-
702 PM CDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY THROUGH
800 PM CDT...

At 702 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mccall Creek, or 17 miles west of Brookhaven, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bude, New Hope, Mccall Creek and Little Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3139 9091 3161 9081 3161 9078 3156 9063
      3135 9063 3135 9067
TIME...MOT...LOC 0002Z 007DEG 9KT 3152 9073

DL
Special weather statement, Jun 14, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
802 PM CDT Mon Jun 14 2021

MSZ048-150200-
Hinds MS-
802 PM CDT Mon Jun 14 2021

...LOCALLY HEAVY RAINFALL FALLING OVER THE CITY OF JACKSON...

At 801 PM CDT, Meteorologists were tracking a thunderstorm producing
heavy rainfall over Jackson. This storm was nearly stationary.

Locations impacted include...
Jackson.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3227 9027 3238 9021 3236 9014 3226 9020
      3225 9021
TIME...MOT...LOC 0102Z 218DEG 0KT 3232 9020

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:02 PM CDTSpecial Weather StatementJANFranklin58 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.